MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM
Model Number 5F061003CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that access was gained in the femoral artery using a seldinger technique.A contralateral approach to the sfa was performed.The 10 cm lesion in the sfa was stenosed and calcified; therefore, and atherectomy procedure was performed in the sfa followed by a drug coated balloon angioplasty.Reportedly, the deployment system was exchanged over the.014 guidewire for a pta balloon post stent dilatation.While advancing the pta balloon over the guidewire, guided fluoroscopy demonstrated a semi lucent radiopaque foreign body on the guidewire, the scrub tech and physician performed a visual inspection of the lifestent deployment system and identified a distal tip alleged detachment.The pta balloon was exchange over the guidewire for an 11fr sheath; a snare device successfully captured and retrieved the detached distal tip, and pta poston dilatation was performed without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
The previously submitted supplemental emdr inaccurately reported the date of 05/16/16.The date on the supplemental should have been reported as 05/16/18.Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: upon investigation of the returned catheter sample the safety lock slider was found unlocked; the stent was found released and not returned as it had been placed inside the patient.The inner catheter was found to be broken so that the tip and the distal end of the inner catheter were found detached from the delivery system.The length of the inner catheter (from pusher to beginning of the tip) was measured to approx.100mm which match the length of the deployed stent.Therefore, it was concluded that no parts were missing; no other device damage was identified.The returned introducer sheath was measured to be a 6f size.The distal end of the introducer was found to be damaged which could be an indication that the distal catheter end interacted with the introducer and that the inner catheter broke inside the introducer sheath.Based on the investigation of the returned sample a breakage of the inner catheter at the distal end leading to separation of distal inner catheter and tip was confirmed.Therefore, the event was considered an isolated incident since similar previous complaints were not identified.The reported event may be related to difficult patient anatomy or challenging placement site leading to increased friction upon removal.In this case the target lesion was reported to be stenosed and calcified; the introducer was found with damage at the distal end which could indicate that increased friction was caused at the distal end of the introducer.However, atherectomy was performed, and a drug coated balloon was used prior to stent deployment; the stent could be deployed successfully using a 0.014" guidewire; no difficulties were observed during advancing, retracting, and deployment.A manufacturing related root cause was considered, however, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the available information a definite root cause could not be identified.Labeling review: in reviewing the relevant ifu the potential issue was found addressed.The ifu states: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the stent deployment procedure was found precisely described.In regards to pta, the ifu states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' regarding the usage of accessories the ifu states: 'guidewire lumen is designed to accept a compatible 0.035 inch (0.89 mm) guidewire.'.
 
Event or Problem Description
It was reported that access was gained in the femoral artery using a seldinger technique.A contralateral approach to the sfa was performed.The 10 cm lesion in the sfa was stenosed and calcified; therefore, and atherectomy procedure was performed in the sfa followed by a drug coated balloon angioplasty.There were no reported difficulties advancing the stent to the lesion site and was deployed successfully without incident.The deployment system was exchanged over the.014 guidewire for a pta balloon post stent dilatation.While advancing the pta balloon over the guidewire, guided fluoroscopy demonstrated a semi lucent radiopaque foreign body on the guidewire, the scrub tech and physician performed a visual inspection of the lifestent deployment system and identified the distal tip alleged detachment.The pta balloon was exchange over the guidewire for an 11fr sheath; a snare device successfully captured and retrieved the detached distal tip, and pta poston dilatation was performed without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: upon investigation of the returned catheter sample the safety lock slider was found unlocked; the stent was found released and not returned as it had been placed inside the patient.The inner catheter was found to be broken so that the tip and the distal end of the inner catheter were found detached from the delivery system.The length of the inner catheter (from pusher to beginning of the tip) was measured to approx.100mm which match the length of the deployed stent.Therefore, it was concluded that no parts were missing; no other device damage was identified.The returned introducer sheath was measured to be a 6f size.The distal end of the introducer was found to be damaged which could be an indication that the distal catheter end interacted with the introducer and that the inner catheter broke inside the introducer sheath.Based on the investigation of the returned sample a breakage of the inner catheter at the distal end leading to separation of distal inner catheter and tip was confirmed.Therefore, the event was considered an isolated incident since similar previous complaints were not identified.The reported event may be related to difficult patient anatomy or challenging placement site leading to increased friction upon removal.In this case the target lesion was reported to be stenosed and calcified; the introducer was found with damage at the distal end which could indicate that increased friction was caused at the distal end of the introducer.However, atherectomy was performed, and a drug coated balloon was used prior to stent deployment; the stent could be deployed successfully using a 0.014" guidewire; no difficulties were observed during advancing, retracting, and deployment.A manufacturing related root cause was considered, however, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the available information a definite root cause could not be identified.Labeling review: in reviewing the relevant ifu the potential issue was found addressed.The ifu states: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the stent deployment procedure was found precisely described.In regards to pta, the ifu states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' regarding the usage of accessories the ifu states: 'guidewire lumen is designed to accept a compatible 0.035 inch (0.89 mm) guidewire.'.
 
Event or Problem Description
It was reported that access was gained in the femoral artery using a seldinger technique.A contralateral approach to the sfa was performed.The 10 cm lesion in the sfa was stenosed and calcified; therefore, and atherectomy procedure was performed in the sfa followed by a drug coated balloon angioplasty.Reportedly, the deployment system was exchanged over the.014 guidewire for a pta balloon post stent dilatation.While advancing the pta balloon over the guidewire, guided fluoroscopy demonstrated a semi lucent radiopaque foreign body on the guidewire, the scrub tech and physician performed a visual inspection of the lifestent deployment system and identified the distal tip alleged detachment.The pta balloon was exchange over the guidewire for an 11fr sheath; a snare device successfully captured and retrieved the detached distal tip, and pta poston dilatation was performed without incident.There was no reported patient injury.

Brand Name
LIFESTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7503721
Report Number9681442-2018-00057
Device Sequence Number233350
Product Code NIP
UDI-Device Identifier00801741120183
UDI-Public(01)00801741120183
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number5F061003CS
Device Catalogue Number5F061003CS
Device Lot NumberANBW3146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/16/2016
06/14/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/30/2018
07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1